MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Cardiac Perforation (2513)
Date of Event 07/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A3b) patient gender - not available from facility.H3) the tightrail was discarded, thus no returned product investigation was performed.H6) great vessel and cardiac perforation are known risks of complication with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and two (one capped and one active) right atrial (ra) leads due to cied system/pocket infection.In a previous extraction of the ra lead, attempts were unsuccessful, thus the lead was cut and capped, and a new atrial lead was implanted.A spectranetics lld #2 lead locking device (lld #2) was inserted into the active ra lead, and spectranetics lld ez lead locking devices (lld ezs) were inserted into the capped ra and rv lead to provide traction.Beginning with a spectranetics 9f tightrail sub-c rotating dilator sheath on the active ra lead, heavy fibrosis and lead on lead binding to the capped ra lead was encountered.The active ra lead was removed, and switched to a spectranetics 11f tightrail rotating dilator sheath (long) on the rv lead.However, the rv lead was calcified to the capped ra lead, so upsized to a 13f tightrail (long).After some time, the calcification was removed, and the rv lead was extracted.Continuing with the 13f tightrail with some difficulty, the capped ra lead was eventually removed, but the patient¿s blood pressure dropped.Rescue efforts began, including rescue balloon, pericardiocentesis, and sternotomy.A perforation in the ra and the superior vena cava (svc) were discovered and repaired.The patient survived the procedure.This report captures the 13f tightrail in use when the perforations occurred, requiring intervention.There was no alleged malfunction of the tightrail device in use during the procedure.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22553186
Report Number3007284006-2025-00146
Device Sequence Number9785252
Product Code DRE
UDI-Device Identifier00813132021658
UDI-Public(01)00813132021658(17)260610(10)FRJ24F03A
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/10/2026
Device Model Number545-513
Device Catalogue Number545-513
Device Lot NumberFRJ24F03A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Initial Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC RA PACING LEAD (MODEL UNK); MEDTRONIC RA PACING LEAD (MODEL UNK); MEDTRONIC RV LEAD (MODEL, TYPE UNK); SPECTRANETICS 11F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS 9F TIGHTRAIL SUB-C DILATOR SHEATH; SPECTRANETICS LLD #2 LEAD LOCKING DEVICE; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Life Threatening;
Patient Age74 YR
Patient SexFemale
Patient Weight50 KG
Patient EthnicityNon Hispanic
Patient RaceWhite